MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION KIT: 19 GA. X 3; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION KIT: 19 GA. X 3; ANESTHESIA CONDUCTION CATHETER
Model Number IPN923978
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device investigation is pending.
 
Event or Problem Description
Catheter broke upon removal from patients epidural space.Portion of the tip of the catheter was retained in the patient requiring surgical intervention to remove.I have requested additional information about the status of the patient and the procedure involved in the complaint and have yet to hear back from the end user.The patient required an additional surgery and 2 ed visits at this time.The catheter tip is in the pathology department and the report reads: approximately 9cm with the metal coil in place.The catheter was easily placed on the first attempt and removed easily without reports of excessive pulling.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter with no relevant findings.The customer reported the catheter tip broke during removal.The customer returned one 3ml injection syringe, snaplock assembly, one epidural catheter, and lidstock.The returned syringe and snaplock assembly were received connected together (reference attached files inp1900092837).The returned components were visually examined with and without magnification.Visual examination of the returned syringe and snaplock assembly revealed they both appear typical with no observed defects or anomalies.Visual examination of the returned catheter revealed the extrusion and coil wire at the distal end appears to be stretched.The coil wire extends approximately 4cm beyond the extrusion as the distal tip is missing.The proximal side of the catheter appears to be intact as no damage was observed.The catheter appears to have been used as biological material was identified between the inner coils.No other defects or anomalies were observed.A dimensional inspection was performed on the returned catheter using a ruler (ref-003192).The returned catheter extrusion measures approximately 87.5cm.This indicates at least 1cm of the extrusion is missing as the specification for the epidural catheter indicates that the proper extrusion length of an epidural catheter is 88.5-91.5cm per graphic kz-05400-030, rev.5.Specifications per graphic kz-05400-030; rev 5 were reviewed as a part of this complaint investigation.The ifu for this kit, e-17019-109b; rev.2, was reviewed as a part of this complaint investigation.The ifu warns the user, "never tug or quickly pull on catheter during removal from patient to reduce risk of catheter breakage.Do not apply additional tension on the catheter if catheter begins to stretch excessively.Reposition patient to open the vertebral interspaces and re-attempt removal if resistance is encountered or if catheter stretches excessively during removal." a corrective action is not required at this time as the condition of the sample received indicates unintentional user error caused or contributed to this event.The reported complaint of the catheter tip breaking during removal was confirmed based upon the sample received.The returned catheter showed signs of stretching at the distal end and the distal tip was missing.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.Therefore, based upon the condition of the sample received and the observed evidence of the extrusion and coils stretching at the distal end, unintentional user error caused or contributed to this event.No further action is required at this time.

Brand Name
EPIDURAL CATHETERIZATION KIT: 19 GA. X 3
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14354044
Report Number1036844-2022-00028
Device Sequence Number11781484
Product Code BSO
UDI-Device Identifier10801902207743
UDI-Public10801902207743
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberIPN923978
Device Catalogue NumberASK-05501-SM
Device Lot Number23F21D0095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale